Isoniazid-Associated Psychosis: Case Report and Review of the Literature

@article{Pallone1993IsoniazidAssociatedPC,
  title={Isoniazid-Associated Psychosis: Case Report and Review of the Literature},
  author={Karen A. Pallone and Morton P. Goldman and Matthew A. Fuller},
  journal={Annals of Pharmacotherapy},
  year={1993},
  volume={27},
  pages={167 - 170}
}
Objective To describe a case of isoniazid-associated psychosis and review the incidence of this adverse effect. Data Sources Information about the patient was obtained from the medical chart. A MEDLINE search of the English-language literature published from 1950 to 1992 was conducted and Index Medicus was manually searched for current information. Study Selection All case reports describing isoniazid-associated psychosis were reviewed. Data Extraction Studies were evaluated for the use of… Expand
Isoniazid-Induced Psychosis
TLDR
Clinicians should be aware of this adverse effect of isoniazid and that it may present with a broad clinical picture. Expand
Acute psychosis secondary to isoniazid in pediatric pulmonary tuberculosis: A case report and literature review
TLDR
A 12-year-old girl with acute onset hallucinations and delusions as a rare complication of INH is described and pediatricians need to be aware of this less common side effect as they work through a differential of acute psychosis in children. Expand
Isoniazid-Induced Acute Psychosis in a Patient with Pleural Tuberculosis
TLDR
The case of a 21-year-old black woman, with no prior psychiatric history, who developed a psychotic episode four days after she was started on isoniazid is described, highlighting psychosis arising as a possible adverse effect of isoniaZid and the importance of remaining vigilant when antituberculous therapy is started. Expand
Isoniazid Induced Psychosis: A Case Report
Case Report Isoniazid is a first line drug used in the treatment of tuberculosis. Psychosis is a state of altered mentation and behavior. Although psychosis is known complication of isoniazidExpand
[Acute psychotic access following the administration of isoniazid].
TLDR
The good clinical evolution after the INH withdrawal confirmed its imputabilty, and acute psychotic access is a severe and exceptional complication following the administration of INH. Expand
A review of the interplay between tuberculosis and mental health.
TLDR
A comprehensive literature review is generated that examines the complex relationship between tuberculosis and mental illness and it is probable that physicians will encounter previously undiagnosed mental illness among patients with tuberculosis. Expand
Meningitis or madness: A delicate balance
  • T. Duke, M. Mai
  • Medicine
  • Journal of paediatrics and child health
  • 1999
TLDR
A child with meningitis who developed a psychosis 2 weeks after commencing treatment with antituberculous therapy, the first case of isoniazid‐associated psychosis reported in a child is described. Expand
Psychiatric issues in the management of patients with multidrug-resistant tuberculosis.
  • P. Vega, A. Sweetland, +4 authors S. Shin
  • Medicine
  • The international journal of tuberculosis and lung disease : the official journal of the International Union against Tuberculosis and Lung Disease
  • 2004
TLDR
The majority of individuals with depression, anxiety and psychosis required psychiatric pharmacotherapy, and cycloserine was successfully continued in all but one case, suggesting management of psychiatric complications is possible without compromising anti-tuberculosis treatment. Expand
Toddler With Intermittent Abnormal Behavior
TLDR
A case of drug-induced psychosis secondary to isoniazid intake in a 3-year-old child is reported, and she developed intermittent abnormal behavior for 2 weeks after intake of isoniaZid. Expand
Mania and bipolar disorder: Current concepts on assessment, diagnosis and management.
  • C. Tannock
  • Psychology, Medicine
  • International journal of psychiatry in clinical practice
  • 1998
TLDR
Treatment, both acute and long term, still relies on various traditional combinations of neuroleptics, benzodiazepines and mood stabilisers, particularly Lithium, which now appears to be less effective than previously thought and a shift towards using other Mood stabilisers from the anticonvulsant class is now apparent. Expand
...
1
2
3
...

References

SHOWING 1-10 OF 17 REFERENCES
Neurological Manifestations and Toxicities of the Antituberculosis Drugs
TLDR
Although conflicting data have been published, isoniazid may play a limited future role in reducing the degree of adventitious movements noted in certain neurological diseases such as multiple sclerosis, spasmodic torticollis, and other segmental dystonic syndromes. Expand
Dopamine in schizophrenia: a review and reconceptualization.
TLDR
The authors hypothesize that schizophrenia is characterized by abnormally low prefrontal dopamine activity leading to excessive dopamine activity in mesolimbic dopamine neurons (causing positive symptoms) and has important implications for treatment of schizophrenia and schizophrenia spectrum disorders. Expand
Side effects of drugs used to treat tuberculosis.
  • R. Newton
  • Medicine
  • Scottish medical journal
  • 1975
TLDR
There could hardly be less auspicious times in which to start to subject clinicians to such close scrutiny as when the face of clinical medicine in the next decade is likely to change radically and the freedom of the individual clinician islikely to be increasingly curtailed. Expand
Attempted suicide following treatment with isoniazid.
A patient is reported who developed mild depression 35 days after isoniazid administration and attempted to commit suicide four days after the onset of the psychosis.
Mania associated with the use of I.N.H. and cocaine.
A patient is reported who showed similar attacks of mania separated by an interval of 30 years associated on each occasion with the use of a drug which causes marked C.N.S. stimulation. It wouldExpand
Antimicrobial agents: drugs used in the chemotherapy of tuberculosis and leprosy
  • Rall 1W, Nies AS, Taylor P, eds. Goodman and Oilman's the pharmacological basis of therapeutics
  • 1990
Isoniazid-induced obsessive compulsive neurosis.
  • M. Bhatia
  • Medicine
  • The Journal of clinical psychiatry
  • 1990
Water-soluble vitamins: the vitamin B complex and ascorbic acid
  • Rall 1W, Nies AS, Taylor P, eds. Goodman and Oilman's the pharmacological basis of therapeutics
  • 1990
...
1
2
...